Heavy Snow, Door
- When
- December 2, 10:00 AM CST to 8:00 PM CST
- Where
- Door forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.838, -87.358 (the zone’s center; the record gives no point)
Lake effect snow showers developed as cold air circulating around Canadian high pressure moved over the much warmer waters of Lake Michigan. Snow fell at the rate of about 2 inches per hour over parts of Door county and Manitowoc county.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Lake effect snow showers developed as cold air circulating around Canadian high pressure moved over the much warmer waters of Lake Michigan. Snow fell at the rate of about 2 inches per hour over parts of Door county and Manitowoc county. Highest snowfall totals were 6.1 inches at North Bay (Door co.) and 6.0 inches at Baileys Harbor (Door co.) and 3 miles northeast of Two Rivers (Manitowoc co.). Cold air moving over the much warmer waters of Lake Michigan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 2, 2:30 AM CST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 AM CST MON DEC 2 2002 FORECAST FOCUS ON LAKE EFFECT POTENTIAL FOR LAKE MICHIGAN ZONES TODAY/TONIGHT. LAKE SUPERIOR SNOW BANDS SHOULD DISSIPATE AS THE WINDS TURN MORE NORTHEAST EARLY THIS MORNING. THE NORTHEAST TURNING OF THE WINDS WILL MEAN A FAVORABLE DIRECTION FOR LAKE MICHIGAN LES TODAY AND TONIGHT. THE LAKE EFFECT SHOULD START SOMETIME THIS AFTERNOON AND PERSIST THROUGH ABOUT MIDNIGHT. DELTA TS ARE IN THE MID 20S WITH THE INVERSION HEIGHT AROUND 5000 FT. THE LIMITING FACTOR WILL BE THE AMOUNT OF TIME WE STAY IN THE FAVORABLE DIRECTION...ONLY ABOUT 6 HOURS BY MY CALCULATION. THIS WILL MEAN A FEW INCHES BY THE LAKESHORE OF KEWAUNEE AND MANITOWOC COUNTIES WITH LESSER AMOUNTS ELSEWHERE. BROWN COUNTY MAY SEE SOME LAKE EFFECT FROM THE BAY OF GREEN BAY WITH A NORTH NORTHEAST WIND. HOWEVER THIS DIRECTION IS FAVORABLE FOR ONLY A FEW HOURS SO LESS THAN ONE INCH IS ANTICIPATED FROM THIS SNOWFALL. THE SNOW WILL END OVER MANITOWOC AND KEWAUNEE COUNTIES TUESDAY MORNING AS A RIDGE BUILDS IN AND ENDS THE POTENTIAL FOR SNOWFALL OVER THE NEXT FEW PERIODS. THE RIDGE WILL KEEP TEMPERATURES COOL AND SKIES RELATIVELY CLOUD FREE THROUGH THURSDAY WITH A NORTHWEST FLOW. A WEAK DISTURBANCE MAY BRING THE CHANCE FOR SNOW THURSDAY NIGHT AND FRIDAY. A MORE ORGANIZED LOW PRESSURE WILL BRING THE CHANCE FOR MEASURABLE SNOWFALL ACROSS THE CWA DURING THE WEEKEND. .GRB...NONE. KURIMSKI WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST MON DEC 2 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE... TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT. A FEW INCHES OF LAKE EFFECT SNOW IS POSSIBLE IN KEWAUNEE AND MANITOWOC COUNTIES THIS AFTERNOON AND TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER REPORTS OF LAKE EFFECT SNOW ARE REQUESTED FROM ALONG LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY... NO SIGNIFICANT STORMS ARE ON THE HORIZON. RDM WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326758, 5326759.